Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#319306] of Alessandro Arlotto

Papers Published

  1. Arlotto, A; Chen, RW; Shepp, LA; Steele, JM, Online Selection of Alternating Subsequences from a Random Sample, Journal of Applied Probability, vol. 48 no. 04 (December, 2011), pp. 1114-1132 [doi]
    (last updated on 2018/10/23)

    We consider sequential selection of an alternating subsequence from a sequence of independent, identically distributed, continuous random variables, and we determine the exact asymptotic behavior of an optimal sequentially selected subsequence. Moreover, we find (in a sense we make precise) that a person who is constrained to make sequential selections does only about 12 percent worse than a person who can make selections with full knowledge of the random sequence. © 2011 Applied Probability Trust.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320